Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 2, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Jan 31, 2007, 1:26 PM PST for San Diego County, California. It took effect at Feb 1, 2007, 2:00 AM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2007, 1:26 PM PST (21:26 UTC)
- In effect from
- Feb 1, 2007, 2:00 AM PST
- Expired
- Feb 1, 2007, 3:31 PM PST
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 312126 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 PM PST WED JAN 31 2007 CAZ043-010600- /O.NEW.KSGX.SU.Y.0002.070201T1000Z-070203T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 126 PM PST WED JAN 31 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST SATURDAY. LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY NIGHT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ HORTON
3 follow-up statements
000 WHUS46 KSGX 010532 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PST WED JAN 31 2007 CAZ043-012200- /O.CON.KSGX.SU.Y.0002.070201T1000Z-070203T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 932 PM PST WED JAN 31 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST SATURDAY. LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY NIGHT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ WHITLOW
000 WHUS46 KSGX 012109 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 109 PM PST THU FEB 1 2007 CAZ043-021030- /O.CON.KSGX.SU.Y.0002.000000T0000Z-070203T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 109 PM PST THU FEB 1 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. LARGE WEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT BRINGING HIGH SURF TO THE BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR LATE TONIGHT THROUGH FRIDAY NIGHT. SURF IS EXPECTED TO BUILD TO 6 TO 9 FEET WITH SOME SETS TO 10 FEET LATE TONIGHT AND CONTINUE THROUGH FRIDAY EVENING THEN SUBSIDE FRIDAY NIGHT. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
000 WHUS46 KSGX 012331 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 331 PM PST THU FEB 1 2007 ...HIGH SURF ADVISORY IS CANCELLED... .A LARGE WEST SWELL HAS NOT MATERIALIZED TO BE AS LARGE AS FORECAST AND THE HIGH SURF ADVISORY HAS BEEN CANCELLED. BUOY REPORTS SHOW THAT THE SWELL HAS DROPPED SLIGHTLY SINCE THIS MORNING. BUOYS UPSTREAM DO NOT INDICATE ANY MORE INCREASE IN THE SWELL BUT SURF WILL STILL BE LARGE THROUGH FRIDAY FOR STRONG RIP CURRENTS. CAZ043-020045- /O.CAN.KSGX.SU.Y.0002.000000T0000Z-070203T1000Z/ SAN DIEGO COUNTY COASTAL AREAS- 331 PM PST THU FEB 1 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. THE SURF IS EXPECTED TO BE ABOUT 3 TO 5 FEET WITH SETS TO 6 FEET THROUGH FRIDAY. THE DIRECTION OF THE SWELL IS FROM THE WEST NORTHWEST OR 285 DEGREES AND SHOULD AFFECT ORANGE AND SAN DIEGO COUNTIES ABOUT THE SAME. THE SURF WILL DECREASE FRIDAY NIGHT THROUGH SATURDAY. $$ WHITLOW
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 31, 9:30 AM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 31, 9:30 AM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST WED JAN 31 2007 .SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE WILL CAUSE A FEW LINGERING SHOWERS INTO THURSDAY MORNING. PARTLY CLOUDY AND A LITTLE WARMER THURSDAY AFTERNOON THROUGH FRIDAY IN DRIER NORTHWEST FLOW ALOFT. MOSTLY CLEAR AND MUCH WARMER THIS WEEKEND AND EARLY NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-SAT)...THERE WAS VARIABLE CLOUDINESS TODAY WITH ISOLATED SHOWERS...MAINLY W OF THE MOUNTAINS. THE 12Z NKX SOUNDING WAS MOIST BELOW 700 MB WITH WLY WINDS THROUGH MOST OF THE COLUMN. ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL. THE UPPER LOW WILL MOVE E TODAY FOLLOWED BY NW TO N FLOW ALOFT THROUGH FRI. THERE WILL CONTINUE TO BE LOW LEVEL MOISTURE INTO THU FOR PARTLY CLOUDY SKIES WITH POSSIBLE UPSLOPE AND ISLAND EFFECT SHOWERS. THE CHANCE OF PRECIP WILL GENERALLY TAPER OFF AND TEND TO BE CONFINED TO SAN DIEGO COUNTY THROUGH THU MORNING. JUST SLIGHT WARMING THU. THE FLOW ALOFT WILL BECOME DRIER OUT OF THE N FRI WITH OFFSHORE GRADIENTS DEVELOPING FOR A LITTLE MORE WARMING AND DECREASING CLOUDINESS. STRONG UPPER LEVEL HIGH PRESSURE WILL BE JUST OFF THE W COAST AND THERE WILL BE WEAK OFFSHORE FLOW SAT FOR MOSTLY CLEAR SKIES AND A WARMER DAY. .LONG TERM (SUN-WED)...STRONG HIGH PRESSURE ALOFT AND OFFSHORE FLOW FOR MOSTLY CLEAR SKIES AND MORE WARMING EARLY NEXT WEEK. THE HIGH ALOFT AND OFFSHORE FLOW WILL SLOWLY WEAKEN THROUGH THE MIDDLE OF NEXT WEEK FOR GRADUAL COOLING. && .AVIATION... UPPER LOW HAS MOVED ONSHORE BUT MOIST UNSTABLE AIR MASS REMAINS. EXPECT MULTIPLE CU AND STRATOCU LAYERS THROUGH TONIGHT WITH THE LOWEST LAYER AROUND 1500 FEET WITH ADDITIONAL LAYERS AROUND 3000 FEET AND 5000 FEET. SCATTERED SHOWERS WILL REDUCE VISIBILITIES TO MVFR CONDITIONS AT TIMES. ONSHORE FLOW WILL KEEP CLOUDS IN THURSDAY MORNING BUT SHOULD BECOME SCATTERED DURING THE AFTERNOON ON THURSDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DVA AVIATION...HORTON
Hazardous weather outlook, Jan 31, 12:30 PM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1230 PM PST WED JAN 31 2007 CAZ042-010000- ORANGE COUNTY COASTAL AREAS- 1230 PM PST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABOVE NORMAL SURF WILL CAUSE AN INCREASED RIP CURRENT RISK THURSDAY THROUGH FRIDAY NIGHT. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ043-010000- SAN DIEGO COUNTY COASTAL AREAS- 1230 PM PST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH SURF ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 2 AM PST SATURDAY. SEE LAXCFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DVA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 9:30 AM PST | Marine Weather Statement | SGX | 9 hr |
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.